MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD TOTALYS SLIDEPREP; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON DICKINSON & CO. (SPARKS) BD TOTALYS SLIDEPREP; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 491346
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: complaint reports lid failure on centrifuge associated with slideprep (catalog number 491346) serial number (b)(6).Complaint alleges centrifuge lid is no longer being held up properly, faulty lid hydraulic system.Customer advised no one was hurt or injured.Service replaced the centrifuge gas springs and post intervention the centrifuge was operating normally.Root cause attributed to faulty lid gas springs.This complaint is a confirmed failure of the instrument based on the customer investigation.Device history record review is not required because the part that allegedly failure is not tested as part of the manufacturing process but is shipped separately and tested during installation.Service history review was performed for the instrument and no additional work orders were observed for the complaint failure mode reported.No samples were expected to be received as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.Review of risk management files confirm there are no new or modified risks associated with this failure mode.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of "centrifuge.
 
Event or Problem Description
It was reported when using the bd totals slide prep, the shocks for the centrifuge lid were no longer holding the lid open.There were no health impact or consequences reported.

Brand Name
BD TOTALYS SLIDEPREP
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20322837
Report Number1119779-2024-00695
Device Sequence Number7630637
Product Code MKQ
UDI-Device Identifier00382904913465
UDI-Public(01)00382904913465(11)180109
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number491346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Initial Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown